MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0320
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found that the cover was peeled and the knife wire was exposed.Upon checking the tip, the knife was deformed and partially discolored.In addition, the wire sheath was torn into filaments.There was no defect in the part where the wire sheath was torn.There were no other abnormalities and no component fell off.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
On behalf of the customer, an olympus representative reported to olympus, that upon opening the single use 3-lumen sphincterotome v, the customer found that the coated part of the tip knife was split.The issue was found during preparation for use for a therapeutic endoscopic retrograde cholangiopancreatography, endoscopic sphincterotomy (ercp est).The patient was not under general anesthesia, the procedure was very briefly delayed and the procedure was completed successfully with a similar device.There was no report of patient harm associated with the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation the cause of the wisps in the coating of the tip knife was a tear in the wire sheath.However, the cause of the wire sheath (insulation coating) tear could not be determined.The occurrence of the reported problem can be prevented by adhering to the instructions for use ¿when inserting or removing this product from the endoscope, pull the slider slightly to advance or retract the knife wire along the curvature of the tube.If the forceps base part of the endoscope is advanced or retracted with the knife wire deflected, the metal part of the forceps base may come in contact with the knife wire, possibly shaving the coating.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17084134
Report Number9614641-2023-00816
Device Sequence Number16825249
Product Code KNS
UDI-Device Identifier04953170382604
UDI-Public04953170382604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0320
Device Lot Number29K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown